MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN PERC NEEDLE; PERCUTANEOUS BIOPSY NEEDLE

VERAN MEDICAL TECHNOLOGIES, INC SPIN PERC NEEDLE; PERCUTANEOUS BIOPSY NEEDLE
Model Number INS-5600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumothorax (2012); Tachycardia (2095); Respiratory Arrest (4461)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Date of procedure: (b)(6) 2021.Date or report: 18-may-2021.Physician attempted a navigational bronchoscopy but was unsuccessful in reaching the target.The patient was transitioned into a left lateral decubitus position and proceeded with registration, however both the main and left secondary carina were lining up.A lumen refinement was conducted.Once both the main and left secondary carina were check and both were aligned correctly, the perc procedure began.The physician obtained the first biopsy using the biopsy gun with a 2cm throw.(b)(6) was present in the room and confirmed that the first sample taken was benign.Dr.(b)(6) went back and continued to take biopsies with both the biopsy gun and fna needle, but was unsuccessful obtaining any tissue.After 4 failed attempts, the veran medical representative in the room called into vsupport.Vsupport checked the registration, along with the entry point and trajectory of perc needle.The needle was never removed from the patient.Vsupport confirmed the needle was in the nodule.As the physician completed the procedure, an ultrasound technician was called into the room to check for pneumothorax and it appeared negative.A chest ct was conducted after the ultrasound and confirmed that the patient did have pneumothorax.A chest tube was being placed when the patient started to experience a rapid heartrate.The patient stopped breathing and a code blue call was called.The patient was hospitalized and later was released.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in the initial medwatch report, and to provide additional information that was inadvertently not included in the initial report.Correction to a3 of initial report: patient was a male.Correction to b4 of initial report: date of this report was 17-jun-2021.Correction to g3 of initial report: date received by manufacturer was 14-may-2021.A2: patient was reportedly in his 70's, but an exact age was not provided.The hospital discarded the instruments after the procedure so no instruments were returned for investigation.There was no allegation of malfunction of any veran devices.A pneumothorax is a known risk of the device and the procedure.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
SPIN PERC NEEDLE
Common Device Name
PERCUTANEOUS BIOPSY NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key12022252
Report Number3007222345-2021-00011
Device Sequence Number4899198
Product Code JAK
UDI-Device Identifier00815686020736
UDI-Public00815686020736
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model NumberINS-5600
Device Catalogue NumberINS-5600
Device Lot Number86238210114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale